Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 11, 2015, 3:38 PM MDT for Navajo County, Arizona. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 3:38 PM MDT (21:38 UTC)
- Expired
- Aug 11, 2015, 3:54 PM MDT
- In force
- 16 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS55 KFGZ 112138 SVRFGZ AZC017-112230- /O.NEW.KFGZ.SV.W.0069.150811T2138Z-150811T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 238 PM MST TUE AUG 11 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NAVAJO COUNTY IN NORTHEASTERN ARIZONA... * UNTIL 330 PM MST * AT 237 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CEDAR SPRINGS...OR 28 MILES SOUTH OF KEAMS CANYON...AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... DILKON...CEDAR SPRINGS AND TEES TOH. THIS INCLUDES STATE ROUTE 87 BETWEEN MILE MARKERS 376 AND 383. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS... LARGE HAIL...DEADLY LIGHTING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. HEAVY RAIN FLOODS ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3535 11035 3538 11045 3555 11041 3548 11017 TIME...MOT...LOC 2137Z 204DEG 10KT 3542 11037 $$ MCCOLLUM
1 follow-up statement
626
WWUS55 KFGZ 112154
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 PM MST TUE AUG 11 2015
AZC017-112204-
/O.CAN.KFGZ.SV.W.0069.000000T0000Z-150811T2230Z/
NAVAJO-
254 PM MST TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NAVAJO COUNTY IS
CANCELLED...
THE STORM WEST OF DILKON THAT PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3535 11035 3538 11045 3555 11041 3548 11017
TIME...MOT...LOC 2152Z 204DEG 10KT 3546 11035
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:00 AM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 10:00 AM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST TUE AUG 11 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH WEDNESDAY WITH FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED. A DECREASE IN MONSOON ACTIVITY IS FORECAST FROM THURSDAY AND INTO EARLY NEXT WEEK AS THE SUBTROPICAL HIGH MOVES OVER ARIZONA BRINGING MORE STABLE AIR ALOFT AND A REDUCTION IN STORM COVERAGE. && .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING POTENTIALLY SEVERE HAIL AND LOCALIZED FLOODING...WITH SOUTH TO NORTH TRAINING THUNDERSTORMS POSSIBLE. SIGNIFICANT MOISTURE HANGS ON THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED. THURSDAY THROUGH SUNDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THROUGH 03Z WEDNESDAY. STORMS TODAY WILL GENERALLY BE MOVING FROM SOUTH TO NORTH AROUND 15 TO 20 KTS. LOCALIZED MVFR/IFR CONDITIONS IN REDUCED VISIBILITY AND CEILINGS ARE POSSIBLE UNDER THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/KD AVIATION...RR/TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 11, 5:15 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 AM MST TUE AUG 11 2015 AZZ004>018-037>040-121200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 415 AM MST TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING POTENTIALLY SEVERE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING...WITH SOUTH TO NORTH TRAINING THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT MOISTURE HANGS ON THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED. THURSDAY THROUGH MONDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:30 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Aug 11, 1:00 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 11, 1:52 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Aug 11, 2:37 PM MDT | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 11, 4:27 PM MDT | Special Weather Statement | FGZ | 33 min | |
| Aug 11, 4:39 PM MDT | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 27 min |
| Aug 11, 4:42 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 48 min |
| Aug 11, 5:37 PM MDT | Flash Flood Warning | FGZ | Navajo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.